# SDR USAAD98196

- Difficulty date: November 2, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N970VJ
- Make and model: Doug DC-9-31
- Aircraft serial: 47050
- System (JASC): 3231 · Landing Gear Door Retract Section
- Part: Retract Mech
- Condition: Failed
- Location: Nlg Door
- Stage of operation: CL
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

DAY-PHL - FLT 648 - AFTER TAKEOFF AND GEAR RETRACTION THERE WAS EXCESSIVE VIBRATION FROM THE NOSE GEAR AREA.  THE LANDING GEAR WAS CYCLED BUT DID NOT HELP.  THE AIRCRAFT RETURNED TO THE FIELD AND LANDED WITHOUT INCIDENT.  MAINTENANCE SECURED THE RIGHT NOSE LANDING GEAR DOOR CLOSED.  (M)
